Just had a TTT on Monday and was diagnosed with Hyperadrenergic pots. Dr. put me on a SSRI and I didn't tolerate it at all (lowest dose for 3 days and icky side effects). I think my serotonin is fine. My blood pressure is up and my catecholamines are high. Clearly I oversecrete a whole bunch of stuff. (Ruled out everything else since last September)
He wants me to try atenolol. If this bb only effects the cardio part, what are the effects of high NE, Dopamine and Serotonin on other parts of my body? Should I be trying a nonselective bb?
I like to exercise and try to workout everyday. My heart rate gets high and I try to run and hit 190. Looking forward to seeing some improvement. Any suggestions for the right beta blocker for me?
thanks in advance...trying to absorb all of this.
Just wondering if you had any luck with medications. I am 40 and a marathon runner with the exact same issues. About 4 months go my HR increased like crazy during a run. I am putting off the beta blocker. Nice to compare notes with someone similar.
JK - Tampa
While not officially diagnosed with a certain form of P.O.T.S., I believe I have the hyperadrenergic form due to various abnormal catecholamine (or related) lab readings at various times.
I have tried prescribed blood pressure medications, starting with lopressor I think it was, then verapamil- didn't really notice help for it. A doctor had me switch to labetalol for a time prior to a surgery, just in case I had a pheochromocytoma (it wound up being ruled out).
The most recent cardiologist I went to advised not taking any blood pressure medication because he felt it would just make me feel worse. Later, I tried verapamil anyway, but when I got up to the 180 mg I used to be on before, it knocked my blood pressure quite low and I wound up with a migraine headache.
I was just in the hospital for two weeks while the drs performed every test possible to explain my hyperadenergic state. Finally they put me on Clonidine 0.1 mg 3 times a day and carvadilol at 12.5 mg 2 times a day. They were so puzzled by my positional tachycardia(fast heart rate) of 120-150 and my blood pressure getting as high at 222/138. All I was doing is getting up to walk around. Finally with this combination of meds everything is under control for now. I feel dizzy and tired from the meds but anything is better then being on a constant adrenaline rush!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.